Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 114, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2025, 9:50 PM EDT for 13 counties in Georgia. It was in force for 40 min. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2025, 9:50 PM EDT (01:50 UTC)
- Expired
- Apr 10, 2025, 10:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Butts County, GA, Crawford County, GA, Henry County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Meriwether County, GA, Monroe County, GA, Newton County, GA, Pike County, GA, Rockdale County, GA, Spalding County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 9:52 PM EDT | TSTM WND DMG | 1 Se Hollonville, GA | Trees down along Hollonville Road just south of Hwy 362. |
| Apr 10, 9:52 PM EDT | TSTM WND DMG | 2 Se Griffin, GA | Large tree down on a home. |
| Apr 10, 9:53 PM EDT | TSTM WND DMG | 2 Ene Hilltop, GA | Trees down near Hollonville Road and Reidsboro Road. |
| Apr 10, 9:53 PM EDT | TSTM WND DMG | 3 Nw Zebulon, GA | Trees down near Reidsboro Road and Drew Allen Road. |
| Apr 10, 9:55 PM EDT | HAIL 1 | Griffin, GA | Quarter size hail reported in Griffin. |
| Apr 10, 9:56 PM EDT | TSTM WND DMG | 1 Ene Ola, GA | Several Trees down along Hwy 81 east of the Keys Ferry Road intersection. |
| Apr 10, 9:56 PM EDT | TSTM WND DMG | 2 Nw Ola, GA | multiple trees downed on Upchurch Road. |
| Apr 10, 9:57 PM EDT | TSTM WND DMG | 3 Nne Zebulon, GA | Trees down along Hwy 19 near Flat Rock Church Road. |
| Apr 10, 10:00 PM EDT | TSTM WND GST 51 | 3 W Williamson, GA | Mesonet station UGA26 Williamson. |
| Apr 10, 10:00 PM EDT | TSTM WND GST 51 | Experiment, GA | Mesonet station UGA01 Griffin. |
| Apr 10, 10:03 PM EDT | TSTM WND DMG | 1 E Meansville, GA | Trees down along Pine Valley Road. One tree on a home. |
| Apr 10, 10:11 PM EDT | TSTM WND DMG | Barnesville, GA | Large tree down on a house off Atlanta Street. |
| Apr 10, 10:12 PM EDT | TSTM WND DMG | 2 S Chappel Mill, GA | Several trees uprooted along High Falls Park Road. |
| Apr 10, 10:24 PM EDT | TSTM WND DMG | 1 Nnw Yatesville, GA | Trees down along Pine Grove Road. |
| Apr 10, 10:25 PM EDT | TSTM WND DMG | 3 N Yatesville, GA | More than 10 trees down along Barnesville Road north of Yatesville. |
| Apr 10, 10:25 PM EDT | TSTM WND DMG | 3 Se High Falls State P, GA | Trees down in the Towaliga Trail and River Path Vicinity. |
| Apr 10, 10:25 PM EDT | TSTM WND DMG | Yatesville, GA | Trees down along Magnolia Circle and Magnolia Drive. |
| Apr 10, 10:28 PM EDT | TSTM WND GST 50 | 3 Ne Collier, GA | Mesonet station GA345 I-75 At Monroe Weigh Station. |
| Apr 10, 10:30 PM EDT | TSTM WND DMG | Forsyth, GA | Multiple trees down in radius of Agnes St and Railroad Ave. |
| Apr 10, 10:32 PM EDT | TSTM WND DMG | 1 Ssw Brent, GA | 3 trees down near GA-83 and Flint Rd. |
| Apr 10, 10:35 PM EDT | TSTM WND GST 48 | 2 Wsw The Rock, GA | AWOS station KOPN Thomaston Upson. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:03 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
385
WUUS52 KFFC 110150
SVRFFC
GAC035-079-151-159-169-171-199-207-217-231-247-255-293-110230-
/O.NEW.KFFC.SV.W.0114.250411T0150Z-250411T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
950 PM EDT Thu Apr 10 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Spalding County in west central Georgia...
Northeastern Meriwether County in west central Georgia...
Pike County in west central Georgia...
Monroe County in central Georgia...
Upson County in west central Georgia...
Butts County in central Georgia...
Northwestern Jones County in central Georgia...
Southwestern Newton County in north central Georgia...
Southwestern Rockdale County in north central Georgia...
Henry County in north central Georgia...
Northwestern Crawford County in central Georgia...
Jasper County in central Georgia...
Lamar County in west central Georgia...
* Until 1030 PM EDT.
* At 949 PM EDT, severe thunderstorms were located along a line
extending from near Kelleytown to near Highland Mills to near
Wooster, moving southeast at 40 mph.
HAZARD...Half dollar size hail.
SOURCE...Public.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Sunset Village, Turtle Cove, Ola, Atwater, Walker Mill, Orchard
Hill, McDonough, Jackson, Locust Grove, Rover, Logtown, Eudora,
Liberty Hill, McElheneys Crossroads, Collier, Juliette, Kelleytown,
Molena, Jenkinsburg, and Highland Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3329 8437 3361 8412 3334 8355 3288 8384
3273 8426 3312 8467
TIME...MOT...LOC 0149Z 312DEG 36KT 3351 8412 3326 8432 3311 8461
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:12 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 10, 8:12 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 812 PM EDT Thu Apr 10 2025 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 232 PM EDT Thu Apr 10 2025 A cold front will move south across the CWA overnight and into tomorrow. Ahead of the frontal passage, scattered to numerous showers and thunderstorms are expected across much of north and central portions of GA this afternoon and evening. The hi-res models continue to be pretty consistent with the timing and with the general trends. A weak line of scattered showers and isolated thunderstorms will continue to move across northern portions of the state early this afternoon. A second, stronger and more organized, wave of convection is likely later this afternoon into the evening hours. The organized convection axis has shifted somewhat south from yesterday's runs...mainly along a path between metro ATL and Columbus and areas southeast. Afternoon/evening storms will have modest CAPE values (good heating/50s dewpoints) and steep lapse rates. Forecast soundings also show a decent inverted V structure, good for gusty storms. Still expecting large hail and damaging wind gusts as the primary severe weather hazards. Models continue to weaken the secondary wave of storms as it moves into central portions of GA this evening. Seems reasonable with the loss of heating and getting away from the main dynamic forcing to the north. Upper moves across the TN valley tomorrow. Models do tend to underestimate the amount of cloud cover as these types of systems move by, so have upped the sky grids a bit to compensate. Also, some scattered shra possible as the low may provide just enough lift. NListemaa && .LONG TERM... (Saturday morning through next Wednesday) Issued at 232 PM EDT Thu Apr 10 2025 Key Messages: - The potential exists for overnight frost formation north of Interstate 85 and patchy sub freezing temperatures in the mountains this weekend. - Dry weather is favored in the region between Saturday and Thursday. This Weekend: An area of surface high pressure will build into the Southeast over the weekend. This will combine with dry northwest flow aloft to produce fairs skies, mild temperatures and dry weather. Weakening surface pressure gradients should also lead to lighter winds in the region (especially on Sunday). Radiational cooling should be significant both Friday night and Saturday night and this may lead to some frost/freeze concerns across northern Georgia. On Saturday morning it looks like the coolest temperatures will be limited to the sheltered areas in the mountains of northeast Georgia. Then on Sunday morning the potential for at least Frost Advisory level conditions exists along and north of Interstate 85. For the northeast Georgia mountains there is a 50% chance of a Frost Advisory (overnight lows below 36 degrees) Friday night into Saturday morning, and a 50% chance of a Freeze Warning (overnight lows below 32 degrees) Saturday night and Sunday morning. Along and north of Interstate 85 there is a 40% chance of a Frost Advisory Saturday night and Sunday morning. High temperatures will struggle on Saturday due to continued northwest winds and the resulting CAA. As a consequence afternoon high temperatures should wallow in the lower 60s across north Georgia and claw their way into the upper 60s in central Georgia. High temperatures of this magnitude would be 7 to 12 degrees colder than seasonal averages. A transition to westerly winds, continued low relative humidity and sunshine should allow high temperatures to climb to within 1-3 degrees of seasonal averages on Sunday. Everywhere except the mountains can anticipate afternoon highs in the 70s. Considerations for Next Week: An upper level trough tracking through the Great Lakes early next week should bring southerly winds and WAA back to Georgia. Temperatures should respond accordingly by rising into the lower 80s Monday afternoon. Attention then turns to a potential cold frontal passage Tuesday or Tuesday night. This may lead to midweek temperature declines, with 70s favored on Wednesday. Trends in the GEFS and EPS guidance continue to pull back on the rain chances, with more than 90% of ensemble members keeping rain amounts under 0.10 inches in north Georgia. The odds of accumulating precipitation in central Georgia are less than 5%. Albright && .AVIATION... (00Z TAFS) Issued at 742 PM EDT Thu Apr 10 2025 Severe thunderstorms are moving SSE across north Georgia along and north of I-20. Hail -- some large -- is occurring with these storms. Expect convection to continue for the next several hours. Have a TEMPO for TSRA at ATL and the other metro sites until 04z, at AHN 01z-05z, and at MCN and CSG 04z-08z as the convection shifts southward. Gusty, erratic winds can be expected in TSRA. Mid-level ceilings (from ~4 kft to ~10 kft) are expected after the convection overnight with FEW/SCT MVFR clouds possible. //ATL Confidence...00Z Update... Medium confidence on ceilings overnight into tomorrow (Friday) morning. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 50 67 43 66 / 70 30 30 0 Atlanta 52 65 44 64 / 70 40 40 0 Blairsville 44 57 36 59 / 60 30 30 0 Cartersville 47 63 39 63 / 70 30 30 0 Columbus 53 71 46 68 / 60 30 30 0 Gainesville 49 63 43 65 / 70 30 30 0 Macon 54 71 47 69 / 60 20 20 0 Rome 47 63 41 63 / 70 30 30 0 Peachtree City 49 67 41 65 / 60 40 40 0 Vidalia 57 75 50 71 / 30 10 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....Albright AVIATION...Martin
Hazardous weather outlook, Apr 10, 5:20 PM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 520 PM EDT Thu Apr 10 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-112130- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 520 PM EDT Thu Apr 10 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... A Severe Thunderstorm Watch is in effect for much of north Georgia and portions of central Georgia until midnight tonight. The primary hazards with any severe storms will be damaging wind gusts up to 60 mph and quarter to golf ball sized hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms are expected Friday afternoon. A couple strong storms with pea to penny size hail are possible between 2 PM and 8 PM. Frost and freeze conditions may develop in northeast Georgia on Friday night. On Saturday night, these conditions may spread to all areas north of Interstate 85. Those with outdoor vegetation that is sensitive to freezing temperatures should monitor the forecast closely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Apr 10, 9:27 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
927 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Tstm Wnd Dmg 2 WNW Chapel Hill 33.70N 84.74W
04/10/2025 Douglas GA Public
Tree on a house along Jims Court.
&&Local storm report, Apr 10, 9:34 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
934 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM Tstm Wnd Dmg 3 S Douglasville 33.71N 84.75W
04/10/2025 Douglas GA Emergency Mngr
Tree on a house along Laurel Ridge Court.
&&Local storm report, Apr 10, 9:37 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
937 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM Tstm Wnd Dmg 2 SSE Villa Rica 33.71N 84.90W
04/10/2025 Douglas GA Emergency Mngr
Tree downed on a vehicle along Liberty Road.
&&Local storm report, Apr 10, 9:40 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
940 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM Tstm Wnd Dmg 2 ENE Campbellton 33.66N 84.63W
04/10/2025 Fulton GA Emergency Mngr
Several trees downed.
&&Local storm report, Apr 10, 9:41 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
941 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM Tstm Wnd Dmg 3 W Bill Arp 33.68N 84.86W
04/10/2025 Douglas GA Emergency Mngr
Tree downed on a vehicle along Post Road.
&&Local storm report, Apr 10, 9:49 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
949 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM Tstm Wnd Dmg 4 NE New Georgia 33.85N 84.85W
04/10/2025 Paulding GA Public
Large tree down along Highway 61 near Ladora
Drive.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:06 PM EDT | Special Weather Statement | FFC | Fayette | 24 min |
| Apr 10, 8:06 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee | 39 min |
| Apr 10, 8:08 PM EDT | Special Weather Statement | FFC | Gordon | 37 min |
| Apr 10, 8:18 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton, Gwinnett, Hall | 30 min |
| Apr 10, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe | 29 min |
| Apr 10, 8:33 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Coweta, Douglas, Fulton, Haralson and 2 more | 42 min |
| Apr 10, 8:35 PM EDT | Special Weather Statement | FFC | Clayton, Henry | 25 min |
| Apr 10, 8:43 PM EDT | Special Weather Statement | FFC | Barrow, Clarke | 47 min |
| Apr 10, 8:57 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 48 min |
| Apr 10, 9:03 PM EDT | Special Weather Statement | FFC | Henry | 27 min |
| Apr 10, 9:10 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 7 more | 50 min |
| Apr 10, 9:21 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 24 min |
| Apr 10, 9:56 PM EDT | Special Weather Statement | FFC | Harris, Heard, Meriwether, Talbot, Troup | 34 min |
| Apr 10, 10:17 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Apr 10, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Crawford, Houston, Jasper, Jones and 5 more | 46 min |
| Apr 10, 10:32 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 31 min |
| Apr 10, 10:36 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Talbot, Taylor, Troup | 24 min |
| Apr 10, 11:05 PM EDT | Special Weather Statement | FFC | Harris | 25 min |
| Apr 10, 11:11 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bleckley, Houston, Johnson, Laurens, Twiggs and 2 more | 37 min |
| Apr 10, 11:42 PM EDT | Special Weather Statement | FFC | Bleckley, Johnson, Laurens | 48 min |
| Apr 11, 12:08 AM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs, Treutlen, Wheeler | 52 min |
| Apr 11, 12:14 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart, Webster | 46 min |
| Apr 11, 2:22 PM EDT | Freeze Watch | FFC | Dawson, Fannin, Gilmer, Lumpkin, Towns, Union and 1 more | 24 hr |
| Apr 11, 3:35 PM EDT | Special Weather Statement | FFC | Cherokee | 25 min |
| Apr 11, 3:38 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| Apr 11, 4:05 PM EDT | Special Weather Statement | FFC | Johnson | 25 min |
| Apr 11, 4:16 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Apr 11, 4:52 PM EDT | Special Weather Statement | FFC | Gwinnett | 23 min |
| Apr 11, 5:11 PM EDT | Special Weather Statement | FFC | Bartow | 34 min |
| Apr 11, 5:31 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| Apr 11, 6:14 PM EDT | Special Weather Statement | FFC | Lamar | 31 min |
| Apr 11, 6:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.